Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 29, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 6, 2003, 1:43 PM CDT for Leake County, Rankin County, Scott County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 1:43 PM CDT (18:43 UTC)
- Expired
- Apr 6, 2003, 3:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Leake County, MS, Rankin County, MS, Scott County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 061845
FFWJAN
MSC079-121-123-062045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT SUN APR 6 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANKIN COUNTY IN CENTRAL MISSISSIPPI
SCOTT COUNTY IN CENTRAL MISSISSIPPI
LEAKE COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 345 PM CDT
* AT 143 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER NORTHERN
RANKIN...CENTRAL LEAKE AND WESTERN SCOTT COUNTIES. RADAR ESTIMATES
THAT 2 TO 3 INCHES OF RAIN HAS FALLEN OVER THESE AREAS AND
ADDITIONAL AMOUNTS OF 2 INCHES CAN BE EXPECTED UNTIL THE ENTIRE AREA
OF STORMS PASSES TO THE EAST.
LAT...LON 3244 9003 3227 8983 3227 8934 3266 8934
3293 8933 3292 8971 3259 8971
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 11:10 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 6, 11:10 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CDT SUN APR 6 2003 UPDATED ZONES TO MAINLY INCLUDE THE SEVERE THUNDERSTORM WATCH AND THE FLASH FLOOD WATCH. ONLY OTHER CHANGES MADE WERE TO THE MAX TEMPS IN THE EXTREME NORTHWEST PORTION OF THE CWFA. NO OTHER MAJOR CHANGES ARE PLANNED AT THIS TIME...HOWEVER FURTHER ZONE UPDATES FOR MAX TEMPS MAY BE POSSIBLE. .JAN... AR...NONE. LA...FLASH FLOOD WATCH 007>009-015-016-023>026. MS FLASH FLOOD WATCH ...40>066-072>074. SEVERE THUNDERSTORM WATCH FOR SOUTHERN MS THROUGH 4 PM. 32
Hazardous weather outlook, Apr 6, 11:49 AM CDT, 1 hour 54 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR TIME NATIONAL WEATHER SERVICE JACKSON MS 1149 AM CDT SUN APR 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI THIS AFTERNOON. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED NORTH OF A LINE FROM BUDE TO BROOKHAVEN TO LAUREL. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND LARGE HAIL. THE POSSIBILITY OF TORNADO DEVELOPMENT WILL ALSO INCREASE THROUGHOUT THE AFTERNOON. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER SOUTHEAST MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND AND ISOLATED TORNADOES. THE CHANCE OF SEVERE THUNDERSTORMS WILL CONTINUE OVER EAST MISSISSIPPI LOCATIONS THROUGH MIDNIGHT. STAY TUNED FOR UPDATES ON THIS POTENTIALLY DANGEROUS SEVERE WEATHER EPISODE. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MOST OF MISSISSIPPI THIS AFTERNOON AND EVENING. AREAS OF PONDING CAN BE EXPECTED ON ROADWAYS AND IN LOW LYING AREAS DURING AREAS OF HEAVY RAIN. PERIODS OF HEAVY RAINFALL ARE EXPECTED TO DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND WEST MISSISSIPPI DURING THE EARLY AFTERNOON. HEAVIER RAINFALL WILL OCCUR OVER EAST MISSISSIPPI DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE... ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE DAY MONDAY. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY MONDAY NIGHT AS A STALLED COLD FRONT MOVES ACROSS EAST CENTRAL LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI. THE AIR MASS WILL REMAIN HUMID AND UNSTABLE AHEAD OF THE FRONT AND INTENSE WIND FIELDS WILL REDEVELOP. SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT...MAINLY SOUTH OF A LINE FROM BASTROP LOUISIANA TO YAZOO CITY MISSISSIPPI TO DEKALB. THE RISK OF SEVERE WEATHER WILL DIMINISH AS THE COLD FRONT SHIFTS EAST OF THE FORECAST AREA EARLY TUESDAY MORNING. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS HAS BEEN ACTIVATED FOR THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 6, 12:49 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1217 PM CDT SUN APR 06 2003
...CORRECTED TO PM...
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1159 AM REDWOOD MS 1.75 INCH HAIL
04/06/03 WARREN REPORTED BY WARREN COUNTY
EMA.
1205 PM 4 N REDWOOD MS 1.25 INCH HAIL
04/06/03 WARREN REPORTED BY SKYWARN.Local storm report, Apr 6, 12:50 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1214 PM 12 NE VICKSBURG MS 70 MPH WIND GUST
04/06/03 WARREN REPORTED BY SKY WARN.Local storm report, Apr 6, 1:11 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
111 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1248 PM POCAHANTAS MS 1.50 INCH HAIL
04/06/03 HINDS REPORTED BY HINDS EOC.
0100 PM 5 NW MADISON MS 1.75 INCH HAIL
04/06/03 MADISON REPORTED BY HAM RADIO
OPERATOR. WINDOWS BROKEN
AND HAIL OF QUARTER TO
GOLFBALL SIZE COVERING
THE GROUND.
1245 PM REDWOOD MS WIND DAMAGE
04/06/03 WARREN NUMEROUS TREES
DOWN...REPORTED BY HAM
RADIO OPERATOR. ROADS
BLOCKED AND CLOSED BY
MHP. POWER OUT IN
NORTHERN 1/3 OF WARREN
COUNTY.
1245 PM BOLTON MS 75 MPH WIND GUST
04/06/03 HINDS EXTREME WINDS WITH CARS
ALL PULLED OFF INTERSTATE
20. REPORTED BY HAM
RADIO OPERATORS.Local storm report, Apr 6, 1:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
126 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0103 PM 5 NW MADISON MS 2.75 INCH HAIL
04/06/03 MADISON BASEBALL SIZE HAIL AND
POWER OUT.
1252 PM MADISON MS 0.75 INCH HAIL
04/06/03 MADISON REPORTED BY HAM RADIO
OPERATOR.
0117 PM FANNIN MS 0.75 INCH HAIL
04/06/03 RANKIN PENNY SIZE HAIL REPORTED
BY OFF DUTY NWS EMPLOYEE.
0105 PM MADISON MS 1.25 INCH HAIL
04/06/03 MADISON REPORTED BY OFF DUTY NWS
EMPLOYEE.
0105 PM MADISON MS 65 MPH WIND GUST
04/06/03 MADISON REPORTED BY OFF DUTY NWS
EMPLOYEE.Local storm report, Apr 6, 1:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM RIDGELAND MS 0.75 INCH HAIL
04/06/03 MADISON POWER ALSO OUT. REPORTED
BY HAM RADIO SPOTTER.
0115 PM BOLTON MS 0.75 INCH HAIL
04/06/03 HINDS PENNY SIZE HAIL REPORTED
IN BROWNSVILLE BY HAM
RADIO OPERATOR.
0125 PM FANNIN MS 1.75 INCH HAIL
04/06/03 RANKIN GOLF BALL HAIL AND LARGE
ROTATING WALL CLOUD.
REPORTED BY HAM RADIO
OPERATOR.
0125 PM VICKSBURG MS FLOODING
04/06/03 WARREN 1-2 FEET OF WATER OVER
ROADWAYS. REPORTED BY
HAM RADIO OPERATOR.Local storm report, Apr 6, 1:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0112 PM RIDGELAND MS WIND DAMAGE
04/06/03 MADISON BUSINESS/BUILDING DAMAGE
WITH SIDING OFF HOMES.
NUMEROUS TREES DOWN AND
POWER OUT.
1259 PM POCAHANTAS MS WIND DAMAGE
04/06/03 HINDS NUMEROUS TREES AND
POWERLINES DOWN. ROADS
BLOCKED BY TREES.
REPORTED BY MADISON
COUNTY EMA.
0113 PM RIDGELAND MS 1.75 INCH HAIL
04/06/03 MADISON GOLFBALL SIZE HAIL
REPORTED BY MADISON
COUNTY EMA.
0113 PM RIDGELAND MS WIND DAMAGE
04/06/03 MADISON NUMEROUS TREES DOWN
REPORTED BY MADISON
COUNTY EMA.
0140 PM MADISON MS FLOODING
04/06/03 MADISON SIGNIFICANT STREET
FLOODING REPORTED BY OFF
DUTY NWS EMPOLYEE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:59 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 46 min |
| Apr 6, 10:15 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 45 min |
| Apr 6, 10:34 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 46 min |
| Apr 6, 10:48 AM CDT | Tornado Warning | JAN | Issaquena | 42 min |
| Apr 6, 10:54 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 61 min |
| Apr 6, 10:59 AM CDT | Flash Flood Warning | JAN | Issaquena | 2 hr |
| Apr 6, 11:17 AM CDT | Tornado Warning | JAN | Sharkey | 43 min |
| Apr 6, 11:19 AM CDT | Tornado Warning | JAN | Sharkey | 41 min |
| Apr 6, 11:26 AM CDT | Tornado Warning | JAN | Issaquena, Warren | 44 min |
| Apr 6, 11:30 AM CDT | Tornado Warning | JAN | Yazoo | 60 min |
| Apr 6, 12:10 PM CDT | Tornado Warning | JAN | Hinds, Warren | 60 min |
| Apr 6, 12:16 PM CDT | Tornado Warning | JAN | Madison | 59 min |
| Apr 6, 12:20 PM CDT | Flash Flood Warning | JAN | Yazoo | 2 hr |
| Apr 6, 12:27 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Warren | 3 hr |
| Apr 6, 12:55 PM CDT | Tornado Warning | JAN | Warren | 60 min |
| Apr 6, 12:57 PM CDT | Tornado Warning | JAN | Rankin | 43 min |
| Apr 6, 1:14 PM CDT | Tornado Warning | JAN | Madison | 26 min |
| Apr 6, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 47 min |
| Apr 6, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 58 min |
| Apr 6, 1:32 PM CDT | Tornado Warning | JAN | Scott | 58 min |
| Apr 6, 1:41 PM CDT | Tornado Warning | JAN | Leake | 44 min |
| Apr 6, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 47 min |
| Apr 6, 1:53 PM CDT | Tornado Warning | JAN | Hinds | 47 min |
| Apr 6, 2:17 PM CDT | Tornado Warning | JAN | Newton | 43 min |
| Apr 6, 2:23 PM CDT | Tornado Warning | JAN | Rankin | 42 min |
| Apr 6, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 60 min |
| Apr 6, 2:54 PM CDT | Tornado Warning | JAN | Lauderdale, Newton | 81 min |
| Apr 6, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 45 min |
| Apr 6, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 44 min |
| Apr 6, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 44 min |
| Apr 6, 4:14 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 46 min |
| Apr 6, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 6, 4:32 PM CDT | Tornado Warning | JAN | Lauderdale | 43 min |
| Apr 6, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 42 min |
| Apr 6, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 46 min |
| Apr 6, 4:59 PM CDT | Tornado Warning | JAN | Washington | 46 min |
| Apr 6, 5:15 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery, Sunflower | 2 hr |
| Apr 6, 5:17 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 4 hr |
| Apr 6, 5:21 PM CDT | Tornado Warning | JAN | Humphreys | 44 min |
| Apr 6, 5:25 PM CDT | Tornado Warning | JAN | Issaquena | 45 min |
| Apr 6, 5:38 PM CDT | Tornado Warning | JAN | Sharkey, Yazoo | 57 min |
| Apr 6, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Apr 6, 6:03 PM CDT | Severe Thunderstorm Warning | JAN | 42 min | |
| Apr 6, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore | 40 min |
| Apr 6, 6:24 PM CDT | Flash Flood Warning | JAN | Hinds, Madison | 5 hr |
| Apr 6, 6:30 PM CDT | Tornado Warning | JAN | Warren | 45 min |
| Apr 6, 6:30 PM CDT | Tornado Warning | JAN | Madison, Yazoo | 75 min |
| Apr 6, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 59 min |
| Apr 6, 6:44 PM CDT | Tornado Warning | JAN | Attala, Holmes | 51 min |
| Apr 6, 6:52 PM CDT | Flash Flood Warning | JAN | Attala, Leake, Rankin, Scott | 4 hr |
| Apr 6, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 61 min |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.